MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VMFC061123
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be filed for the versacross rf wire.
 
Event or Problem Description
A pericardial effusion (pe) occurred.It has been reported that a versacross connect laac access solution kit was selected for use for a left atrial appendage closure (laac) procedure.During the procedure, the versacross connect system was used in combination with the trusteer sheath.Groin access took place successfully, 8000 units of heparin was given to patient, and transseptal access was achieved at a low/posterior point, with no difficulty noted.A few minutes after transseptal, when the versacross system and trusteer were in the left atrium (la), the echocardiologist noticed a small pe.A few manipulations were performed in order to push the versacross wire into the left atrial appendage (laa) without success.It was an aneurysmal septum and tenting of the atrial septum was noted.Shortly after, they identified that the pe was larger (posterior).Once confirmed, the pericardiocentesis was then performed, and the patient remained stable throughout.Later on, the pe was measured to be 2cm.Cell saver was used and the drainage was finished (160 cc in total).Following the intervention, the situation was under control and the laa closure was completed successfully using the original devices.Patient was expected to fully recover, and they were discharged next day.Product is not expected to return for analysis (disposed).No pe was noted prior to the procedure.The patient was not under antiplatelet at the time.There was some difficulty positioning the versacross dilator due to the aneurysmal septum.Additionally, the rf wire was difficult to visualize after transseptal was performed, the successfully crossing was confirmed through visualization of a bubble in the la.No other issues were noted.Act was therapeutic during the procedure.In the physician's opinion, the procedure contributed to the patient complication, since the pericardial effusion happened just few minutes after the transseptal puncture, the physicians confirmed that it was not related to the products.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20354096
Report Number2124215-2024-61335
Device Sequence Number3379133
Product Code DRE
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2026
Device Lot NumberVMFC061123
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Initial Report FDA Received Date10/02/2024
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown